Alert archive / Montana / Snow Advisories in 2007

Snow Advisory 7, NWS Great Falls, MT

February 22, 2007

NWS Great Falls, MT issued this snow advisory at Feb 22, 2007, 2:00 PM MST. It took effect at Feb 23, 2007, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 2:00 PM MST (21:00 UTC)
In effect from
Feb 23, 2007, 6:00 AM MST
Expired
Feb 23, 2007, 4:19 AM MST
In force
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this snow advisory went out at Feb 22, 10:48 AM MST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 22, 10:48 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1048 AM MST THU FEB 22 2007

UPDATED AVIATION SECTION

.UPDATE...
NO UPDATES THIS MORNING. VERY MOIST SOUTHWEST FLOW CONTINUES TO
MOVE UP OVER SOUTHWEST AND CENTRAL MONTANA. STILL NEED TO ASSESS
THE WATCH FOR TONIGHT. RIGHT NOW ONLY SEEING ADVISORY CRITERIA BUT
WILL WAIT UNTIL ALL THE MODEL DATA IS IN TO DECIDE WHETHER TO GO
WITH A WARNING OR AN ADVISORY. MOST RADAR RETURNS RIGHT NOW SEEM
TO BE PRECIPITATION THAT IS NOT REACHING THE GROUND ALONG WITH
SOME CLOUD COVER. WILL LEAVE PRECIPITATION FOR THE REST OF THIS
MORNING AND THIS AFTERNOON ALONE. CAMP

&&

.PREV DISCUSSION... (ISSUED 530 AM MST THU FEB 22 2007)
TODAY THROUGH SATURDAY...THE MAIN FORECAST CONCERN DURING THE
PERIOD WILL BE THE WEATHER SYSTEM AFFECTING THE AREA TONIGHT INTO
FRIDAY. BUT IN THE SHORT TERM AN AREA OF MOISTURE AND WEAK LIFT
WILL BE MOVING NORTH THROUGH THE NORTHERN ZONES THIS MORNING. HAVE
INCREASED POPS TO THE LIKELY CATEGORY FOR THIS MORNING OVER THE NW
PLAINS. FOR TONIGHT INTO FRIDAY THERE WILL BE SEVERAL DISTURBANCES
EMBEDDED IN A WEAKENING SOUTHWEST FLOW ALOFT THAT WILL AFFECT THE
FORECAST AREA. MEANWHILE A COLD FRONT WILL BE MOVING EAST THROUGH
THE FORECAST AREA LATER TONIGHT INTO FRIDAY. MODELS ARE IN BETTER
AGREEMENT TONIGHT WITH THE AREA OF GREATER SNOW ACCUMULATIONS AND
THIS WILL EXTEND FROM SW MT TO NORTH CENTRAL MONTANA. THINK SNOW
ACCUMULATIONS WILL BE MORE IN THE ADVISORY RANGE RATHER THAN THE
WARNING RANGE BUT THINK THERE IS ENOUGH OF A THREAT OF SOME AREAS
RECEIVING SNOW ACCUMULATIONS IN THE WARNING RANGE THAT HAVE
DECIDED TO ISSUE A WINTER STORM WATCH FOR SW AND CENTRAL MT. AN
UPPER TROUGH WILL BE MOVING EAST THROUGH THE FORECAST AREA FRIDAY
NIGHT WHICH WILL RESULT IN DECREASING MOISTURE. HAVE LOWERED POPS
FOR SOME AREAS. AN UPPER RIDGE IS EXPECTED OVER THE AREA ON
SATURDAY FOR A DRY DAY WITH THE EXCEPTION OF POSSIBLY THE WESTERN
AND SOUTHERN MOUNTAINS. BLANK

SATURDAY NIGHT THROUGH TUESDAY NIGHT...ANOTHER UPPER LEVEL TROUGH
WILL DEEPEN OFF THE PACIFIC COAST SATURDAY NIGHT THROUGH MONDAY
NIGHT...THEN IT WILL MOVE INTO THE WESTERN CONUS TUESDAY AND TUESDAY
NIGHT. THE RESULTING MOIST SOUTHWEST FLOW ALOFT OVER SOUTHWEST AND
NORTH CENTRAL MONTANA WILL KEEP AT LEAST A CHANCE OF SNOW OVER THE
MOUNTAIN AREAS. EMBEDDED DISTURBANCES IN THE FLOW WILL OCCASIONALLY
BRING A SLIGHT CHANCE OF PRECIPITATION TO THE PLAINS. DESPITE
OCCASIONAL FLUCTUATIONS...TEMPERATURES WILL GENERALLY REMAIN NEAR TO
SLIGHTLY BELOW NORMAL.  COULSTON

WEDNESDAY THROUGH THURSDAY...A LONG WAVE TROUGH OVER THE REGION ON
WEDNESDAY...MOVES TO THE EAST AS AN UPPER LEVEL RIDGE OVER THE
PACIFIC NORTHWEST MOVES EAST. DOWNSLOPE GRADIENTS DEVELOP ACROSS
NORTH CENTRAL MONTANA WEDNESDAY NIGHT AND THURSDAY. THIS WILL RESULT
IN SLIGHTLY COOLER THAN SEASONAL AVERAGE WITH SCATTERED SNOW
SHOWERS...MAINLY CONFINED TO THE MOUNTAINS DURING THE PERIOD.
WILLIAMSON DC

AVIATION...
UPDATED 1748Z.
A DEEP PACIFIC TROUGH WILL AFFECT ROUTES AND TERMINALS ACROSS THE
REGION DURING THE NEXT 24 HOURS. VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH 06Z...WITH CONDITIONS BECOMING PREVAILING MVFR/IFR
THEREAFTER...WITH AREAS OF LIFR CONDITIONS. REDUCED FLIGHT
CATEGORIES WILL RESULT FROM DEVELOPING BANDS OF SNOW AND ASSOCIATED
SURFACE OBSCURATIONS. WIDESPREAD TERRAIN OBSCURATIONS WILL ALSO BE
EXPECTED FROM 03Z ONWARD. SURFACE WINDS WILL REMAIN LIGHT AND
VARIABLE THROUGHOUT THE PERIOD...WITH THE EXCEPTION OF MODERATE
EASTERLY SURFACE WINDS NEAR KHVR. ZUMPFE

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  38  24  35  14 /  40  50  60  10
CTB  32  21  33  10 /  60  50  40  10
HLN  41  28  33   8 /  20  70  60  10
BZN  41  26  32   5 /  20  30  80  20
WEY  35  23  29   1 /  40  60  70  30
DLN  40  27  35   8 /  20  60  70  10
HVR  40  24  33  12 /  20  30  70  20
LWT  39  26  35   9 /  20  10  80  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
MTZ008-014-052.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR MTZ012-015-053>055.

WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR MTZ050-051.

&&

SHORT TERM...CAMP/BLANK
LONG TERM...COULSTON/WILIAMSON
AVIATION...ZUMPFE

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 22, 5:06 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
506 AM MST THU FEB 22 2007

MTZ008-014-052-231215-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-
506 AM MST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY
MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE
FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES
POSSIBLE FOR THE MOUNTAINS BY FRIDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY
MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE
FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES
POSSIBLE FOR THE MOUNTAINS BY FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ012-015-053>055-231215-
CASCADE-MADISON-BROADWATER-MEAGHER-GALLATIN-
506 AM MST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY
AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE
FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES
POSSIBLE FOR THE MOUNTAINS BY LATE FRIDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY
AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE
FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES
POSSIBLE FOR THE MOUNTAINS BY LATE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ050-051-231215-
JUDITH BASIN-FERGUS-
506 AM MST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY MORNING THROUGH
LATE FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES
ARE POSSIBLE FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6
TO 10 INCHES POSSIBLE FOR THE MOUNTAINS BY LATE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>011-013-044>049-231215-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-
506 AM MST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE FOR THE LOWER
ELEVATIONS OF THE ROCKY MOUNTAIN FRONT WHILE ACCUMULATIONS OF 5 TO
10 INCHES ARE LIKELY FOR THE ADJOINING MOUNTAINS BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ACCUMULATIONS OF 1 TO 3 INCHES OVER THE PLAINS AND 3 TO 6
INCHES IN THE MOUNTAINS ARE POSSIBLE FOR CHOUTEAU...HILL AND BLAINE
COUNTIES ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:38 AM MSTWinter Storm WatchTFX8 hr
Feb 22, 12:39 PM MSTWinter Storm WarningTFX16 hr

Nearby

Snow Advisories in Montana, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.